Florida, 2016Tornadoes and Hail in Florida, February 16, 2016
February 16, 2016 · NWS MFL · 17 events in 5 counties and zones
A strong squall line intensified well ahead of a cold front over the eastern Gulf of Mexico during the early morning hours of February 16th. The line produced straight line wind damage near Naples as it moved onshore, along with tornadoes in Glades and Collier counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $160,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong squall line intensified well ahead of a cold front over the eastern Gulf of Mexico during the early morning hours of February 16th. The line produced straight line wind damage near Naples as it moved onshore, along with tornadoes in Glades and Collier counties. Three additional tornadoes developed across the east coast metro in Broward and Miami-Dade counties, as the squall line interacted with the southeasterly flow along the coast. In addition to the tornadoes, straight line wind gusts of 60 to 70 mph were reported across eastern Palm Beach and Broward counties, producing damage in Fort Lauderdale, West Palm Beach, Pembroke Pines, and Miramar. Small hail was also reported in Davie and Sunrise with a tornadic storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 16, 3:37 AM EST, 37 minutes earlier.
Area forecast discussion, Feb 16, 3:37 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
337 AM EST TUE FEB 16 2016
...TORNADO WATCH IN EFFECT FOR WESTERN PORTIONS OF SOUTH FLORIDA
THROUGH 8 AM EST...
...STRONG STORMS POSSIBLE ACROSS THE REGION THIS MORNING...
.DISCUSSION...
TODAY-TONIGHT...CURRENT WATER VAPOR SHOWS THE UPPER SHORTWAVE
DIGGING ACROSS THE GULF THIS MORNING, AS THE SURFACE LOW LIFTS
ACROSS THE TN VALLEY AS THE TRAILING COLD FRONT MOVES ACROSS THE
WESTERN PANHANDLE.
SQUALL LINE INTENSIFIED OVER THE EASTERN GULF OVERNIGHT AND IS NOW
CURRENTLY PUSHING INTO THE WEST FL COAST AS TWO SEPARATE LINES.
THESE FEATURES ARE EXPECTED TO MERGE AS THEY MOVE INTO SOUTH FLORIDA
BEFORE DAYBREAK THIS MORNING. DESPITE THE TIME OF NIGHT, THE BRISK
SOUTH-SOUTHEASTERLY FLOW HAS ADVECTED IN A DECENT WARM AND MOIST LOW
LEVEL ATMOSPHERE INTO SOUTH FLORIDA WITH MID LEVEL LAPSE RATES
AROUND 6 C/KM. THIS HAS LED TO AN UNSTABLE ENVIRONMENT ACROSS THE
REGION, UNDERSCORED BY SCATTERED SHOWERS THAT HAVE BEEN POPPING UP
ALONG THE EAST COAST. WITH THIS INSTABILITY IN PLACE, IT LOOKS LIKE
THE LINE SHOULD CONTINUE TO MOVE ACROSS THE PENINSULA THIS MORNING
AND OFF THE EAST COAST EARLY THIS AFTERNOON.
LATEST MESOANALYSIS SHOWS 0-1KM SRH VALUES OF 150 S2/M2 AND GREATER
ACROSS THE REGION, MAXIMIZED WEST OF LAKE OKEECHOBEE AT 300-400.
VALUES ARE PROGGED TO SLOWLY DECREASE LATER THIS MORNING AS THE WIND
FIELDS VEER AND BECOME MORE UNIDIRECTIONAL, BUT UNTIL THEN, THE
ENVIRONMENT REMAINS FAVORABLE FOR ISOLATED TORNADOES ALONG WITH
STRONG WIND GUSTS WITHIN THIS SQUALL LINE. ANY STORMS THAT DEVELOP
OUT AHEAD OF THIS MAIN LINE WILL HAVE TO BE WATCHED AS WELL.
WINDS KEEP THEIR SOUTHERLY COMPONENT WITH THE FRONT COMING LATE
ENOUGH IN THE DAY, SO DESPITE CLOUD COVER AND PRECIP IT WILL BE WARM
DAY ACROSS THE REGION. HIGHS WILL CLIMB TO AROUND 80. DRY WEATHER
OVERNIGHT WITH LOWS IN THE MID 50S OVER THE INTERIOR AND UPPER
50S/LOW 60S ALONG THE COASTS.
REST OF THE WEEK...DRY FORECAST FOR THE REMAINDER OF THE WEEK INTO
THE WEEKEND BEHIND THE FRONT AS A LARGE SURFACE RIDGE BUILDS
ACROSS THE MIDWEST MID WEEK. THE RIDGE THEN SLIDES ACROSS THE
EASTERN US INTO THE WESTERN ATLANTIC FOR THE UPCOMING WEEKEND AS A
MID LEVEL RIDGE BUILDS ACROSS THE GULF AND FL. THESE FEATURES WILL
KEEP ANY MEANINGFUL TROUGHS AND FRONTS WELL NORTH OF THE REGION.
TEMPERATURES WILL BE NEAR NORMAL IN THE 70S DURING THE DAY WITH
OVERNIGHT LOWS IN THE 50S AND 60S.
&&
.MARINE...GUSTY SOUTH-SOUTHEAST WINDS SUBSIDE THIS MORNING AS
FRONTAL BOUNDARY MOVES THROUGH AROUND MIDDAY WITH FLOW VEERING
WEST- SOUTHWEST THIS AFTERNOON. WINDS BECOME NORTHWEST LATE
TONIGHT AND THROUGH THE DAY ON WEDNESDAY. SEAS GENERALLY 2-4FT
OVER BOTH THE GULF AND ATLANTIC.
WINDS INCREASE OUT OF THE EAST-NORTHEAST LATE WEEK AS AN AREA OF
HIGH PRESSURE MOVES OFF THE EAST COAST. ANOTHER PERIOD OF HAZARDOUS
MARINE CONDITIONS IS POSSIBLE WITH WINDS APPROACHING 20KTS OVER THE
ATLANTIC AND SEAS BUILDING TO 6 TO 7 FEET.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 83 56 76 56 / 50 10 0 0
FORT LAUDERDALE 83 62 78 59 / 50 0 0 0
MIAMI 82 64 79 59 / 50 0 0 0
NAPLES 77 57 73 52 / 50 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ650-670.
GM...NONE.
&&
Hazardous weather outlook, Feb 16, 2:29 AM EST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
229 AM EST TUE FEB 16 2016
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
161930-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
229 AM EST TUE FEB 16 2016
...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES...
...A FEW SEVERE THUNDERSTORMS SOUTHWEST FLORIDA LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TONIGHT
THUNDERSTORMS: THERE IS A MODERATE CHANCE OF THUNDERSTORMS LATE
TONIGHT INTO EARLY TUESDAY MORNING IN SOUTHWEST FLORIDA AND
ADJACENT WATERS OF THE GULF OF MEXICO...AND A SLIGHT CHANCE
ACROSS THE REST OF SOUTH FLORIDA AND ADJACENT ATLANTIC COASTAL
WATERS. DANGEROUS LIGHTNING STRIKES ARE A SIGNIFICANT THREAT WITH
ANY THUNDERSTORMS.
TORNADOES: THERE IS A SLIGHT CHANCE OF A FEW TORNADOES ACROSS PARTS
OF SOUTHWEST FLORIDA LATE TONIGHT.
WATERSPOUTS: WATERSPOUTS ARE POSSIBLE WITH ANY STRONG
THUNDERSTORMS LATE TONIGHT AND EARLY TUESDAY MORNING IN GULF
COASTAL WATERS OF COLLIER COUNTY AND OVER LAKE OKEECHOBEE.
RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS AT ALL ATLANTIC
BEACHES.
WIND: THUNDERSTORMS MAY PRODUCE WIND GUSTS 35 TO 45 MPH...
PARTICULARLY ACROSS SOUTHWEST FLORIDA AND ADJACENT GULF COAST
WATERS.
WAVES: SIGNIFICANT WAVE HEIGHTS OF 5 TO 7 FEET ACROSS THE ATLANTIC
WATERS WILL CONTINUE THROUGH LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
RIP CURRENTS WILL CONTINUE TO BE POSSIBLE ALONG THE ATLANTIC
BEACHES THROUGH TUESDAY...AND MAY AGAIN BECOME A THREAT LATE THIS
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. SPOTTERS ARE
ENCOURAGED TO REPORT OBSERVED SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
KSCHARF
In the hours before
Special weather statement, Feb 16, 3:36 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
336 AM EST TUE FEB 16 2016
FLZ063-160915-
GLADES FL-
336 AM EST TUE FEB 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR AN APPROACHING STRONG
THUNDERSTORM WITH THE POTENTIAL FOR FUNNEL CLOUDS FOR SOUTHWESTERN
GLADES COUNTY UNTIL 415 AM EST...
* AT 334 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH ROTATION NEAR OLGA...OR 11 MILES NORTHEAST OF FORT
MYERS...MOVING NORTHEAST AT 30 MPH.
* IN ADDITION...FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR SOUTHERN
FLORIDA.
LAT...LON 2704 8134 2683 8135 2678 8147 2677 8157
2703 8156 2703 8135
TIME...MOT...LOC 0834Z 228DEG 26KT 2676 8173
KSCHARFSpecial weather statement, Feb 16, 3:50 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
350 AM EST TUE FEB 16 2016
FLZ063-066-069-070-160945-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-GLADES FL-
HENDRY FL-
350 AM EST TUE FEB 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR DEVELOPMENT OF FUNNEL CLOUDS FOR
CENTRAL COLLIER...GLADES AND HENDRY COUNTIES UNTIL 445 AM EST...
* AT 347 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS...SOME EXHIBITING ROTATION...CAPABLE OF PRODUCING
FUNNEL CLOUDS ALONG A LINE EXTENDING FROM 12 MILES WEST OF LAKE
PLACID TO NEAR MUSE TO NORTH NAPLES...AND MOVING EAST AT 30 MPH.
* IN ADDITION...GUSTY WINDS IN EXCESS OF 40 MPH ARE POSSIBLE. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...CLEWISTON...LABELLE...MOORE HAVEN...IMMOKALEE...GOLDEN GATE
ESTATES...LAKEPORT...PALMDALE...MONTURA...AVE MARIA...BUCKHEAD RIDGE...
VINEYARDS...WEST TOLL GATE ON ALLIGATOR ALLEY...FELDA...NAPLES MANOR...
HENDRY CORRECTIONAL...DEVILS GARDEN...ORTONA...NAPLES PARK AND MUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS AND STAY ON THE ALERT IN CASE
WARNIGNS BECOME NECESSARY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR SOUTHWESTERN
FLORIDA.
LAT...LON 2716 8087 2707 8096 2704 8093 2706 8097
2693 8112 2684 8109 2681 8095 2675 8090
2603 8094 2609 8180 2633 8185 2632 8166
2642 8166 2642 8156 2703 8156 2703 8127
2712 8127 2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 0847Z 256DEG 25KT 2726 8156 2679 8156 2622 8179
PSEvent by event
10 thunderstorm wind, 6 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Collier
- When
- February 16, 4:14 AM EST
- Where
- Collier County, 3.67 mi NNW of Marco Is Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 26.050, -81.690
Several mobile homes carports damaged along Amethyst Avenue in the Enchanting Shores Co-Op Park. An additional mobile home in the neighborhood suffered damage to its roof. Time and wind speeds estimated from radar.
Thunderstorm Wind, Glades
- When
- February 16, 4:30 AM EST
- Where
- Glades County, 1.37 mi ESE of Goodno
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 26.773, -81.309
Large oak tree fell on house in the Goodno area off of State Road 80.
Tornado, Glades
- When
- February 16, 4:49 AM EST to 4:53 AM EST
- Where
- Glades County, 1.85 mi WSW of Moore Haven to 0.17 mi S of Moore Haven
- Rating
- EF1
- Path length
- 1.77 mi
- Path width
- 75 yd
- Reported by
- Emergency Manager
- Coordinates
- 26.817, -81.106
The tornado initially touched down near the intersection of West Avenue and North Avenue, creating partial roof damage to a home along North Avenue as well as destroying a back porch and piercing side of nearby shed with debris. The tornado then traveled to the northeast, downing powerlines along the northeast side of the intersection of North Avenue and Riverside Drive SW as well as partially destroying a fence and uprooting trees. The tornado then moved northeast across the Caloosahatchee River. Additional roof debris was found in open fields on the east side of the river near River Road and Azalea Avenue. The tornado then tracked across open fields, before crossing Old US 27 and US 27 near Yaun Road. The most signficant damage occurred along the north side of Yaun Road where two mobile homes were destroyed. One mobile home was flipped and totaled, with debris scattered in a nearby field. The second mobile home remained standing, but most of the walls were removed. In addition to the mobile homes, a nearby fence was knocked down along with the destruction of a greenhouse, and dog and chicken pens. The porch roof of another mobile home was also destroyed. The tornado then lifted shortly thereafter just before crossing the railroad tracks near Park Avenue East.
Tornado, Collier
- When
- February 16, 5:10 AM EST to 5:17 AM EST
- Where
- Collier County, 9.92 mi ESE of Sunniland to 13.18 mi E of Sunniland
- Rating
- EF0
- Path length
- 4 mi
- Path width
- 10 yd
- Reported by
- Law Enforcement
- Coordinates
- 26.220, -81.180
FHP officer travelling eastbound on I-75 reported a tornado touchdown north of the highway around mile marker 70 at 510 am. The officer lost site of the tornado at mile marker 66 at 517 am as it continued to travel northeast away from the interstate.
Thunderstorm Wind, Palm Beach
- When
- February 16, 6:53 AM EST
- Where
- Palm Beach County, 0.18 mi E of Glen Ridge
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 26.730, -80.067
Large branches down around Roosevelt Elementary School. Radar estimated winds of 60 to 70 mph in the area at time of event.
Tornado, Broward
- When
- February 16, 7:05 AM EST to 7:18 AM EST
- Where
- Broward County, 5.65 mi NNE of Miramar to 2.15 mi NW of Davie
- Rating
- EF0
- Path length
- 6.72 mi
- Path width
- 50 yd
- Reported by
- Public
- Coordinates
- 26.075, -80.363
The tornado touched down just to the south of the intersection of South Post and Weston Roads at 705 am, knocking over a large tree and spreading significant tree limb debris into nearby car dealerships on the east side of the roadway. The tornado then crossed I-75 just south of SW 36th Street, knocking over trees in the field on the east side of the highway. Additional trees were uprooted and snapped as the track continued northeast near the intersection of SW 37th Street and SW 150th Avenue. More tree damaged occurred further east in the Davie/Fort Lauderdale KOA near the intersection of SW 37th Court and Boyscout Road. A row of power lines was knocked down along 130th Avenue just to the north of SW 36th Court, before the tornado crossed Flamingo Road, tearing a large limb off of a massive tree in Flamingo Gardens. Continuing further northeast, the tornado downed additional trees and power lines down along Canyon Maple Boulevard with shingle damage to roofs to home in the vicinity. Several large trees were then downed along West Lake Villa Circle before the tornado crossed Nob Hill Road. Additional trees were uprooted near Tree Tops and Westridge Parks on the east side of the roadway. Eyewitness reports in the vicinity also report airborne debris. The damage path ended around 718 AM with several large trees snapped and soffit damage to homes in the Escape At Arrowhead neighborhood along SW 24th Court and SW 81st Avenue.
Tornado, Broward
- When
- February 16, 7:10 AM EST to 7:16 AM EST
- Where
- Broward County, 0.63 mi SSW of Coconut Creek to 1.43 mi NE of Pompano Beach Airpar
- Rating
- EF1
- Path length
- 3.47 mi
- Path width
- 50 yd
- Property damage
- $160,000
- Reported by
- NWS Storm Survey
- Coordinates
- 26.242, -80.135
The tornado touched down near the Mitchell Moore Aquatic Center just east of I-95 and north of NW 10th Street, then continued northeast to NW 14th street just west of North Dixie Highway where the strongest damage was observed, with severe roof damage to a home. The tornado then tracked northeast, crossing North Dixie Highway and damaging several horse stables on the east side of the road on the west side of the Pompano Beach Airpark. One horse in the stables sustained injuries. The tornado then moved across the western and northern portions of the airpark into the Pompano Beach Golf Course and the Citi Center, doing damage to trees across the property. The tornado crossed Federal Highway/US 1 near Copans Road, leading to additional damage in the Lighthouse Point area with many uprooted and broken trees, downed power lines, and minor roof damage. The track ended at NE 28th Avenue and NE 28th street less than a half mile from the beach.
Hail, Broward
- When
- February 16, 7:13 AM EST
- Where
- Broward County, 4.28 mi W of Lauderdale Lakes
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 26.147, -80.269
A trained spotter reported nickel sized hail at the intersection of Pine Island Road and Sunrise Blvd.
Thunderstorm Wind, Broward
- When
- February 16, 7:13 AM EST
- Where
- Broward County, 0.62 mi W of Pompano Beach Airpar
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 26.250, -80.110
The ASOS at Pompano Beach Airpark recorded a gust to 60 mph/52 kts.
Thunderstorm Wind, Broward
- When
- February 16, 7:28 AM EST to 7:36 AM EST
- Where
- Broward County, 2.05 mi ENE of Miramar to 4.4 mi E of Miramar
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 26.007, -80.368
Strong winds lead to damage across West Pembroke Pines and Miramar. In the Estates of Pembroke Shores area, several trees were blown down, crushing a pool cage. A six foot polymer fence was also blown out in the community. Nearby, surveillance video shows strong winds downed numerous trees and damaged the entrance gates at Estates at Tequesta Cove. Radar winds estimated at 60 to 70 mph at the time of the damage.
Tornado, Broward
- When
- February 16, 7:34 AM EST to 7:38 AM EST
- Where
- Broward County, 0.69 mi N of Port Everglades to 1.61 mi E of Port Everglades
- Rating
- EF0
- Path length
- 1.87 mi
- Path width
- 50 yd
- Reported by
- Emergency Manager
- Coordinates
- 26.110, -80.130
Numerous trees and powerlines down in Port Everglades area, including a 20 inch diameter pine tree snapped at its top. A catamaran capsized on Lake Sylvia with the owner trapped inside who was later rescued by Fire Rescue. An additional boat also capsized in the Port Everglades area. Dozens of beach chairs along Fort Lauderdale Beach were also tossed around and into the Atlantic.
Thunderstorm Wind, Broward
- When
- February 16, 7:37 AM EST
- Where
- Broward County, 1.93 mi SSE of Davie
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 26.045, -80.216
Seminole Tribe Headquarters WeatherBug site recorded a gust to 61 mph/53kts.
Thunderstorm Wind, Broward
- When
- February 16, 7:39 AM EST
- Where
- Broward County, 2.04 mi WNW of West Hollywood
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 26.035, -80.228
Driftwood Middle School WeatherBug site recorded a gust to 62 mph/54kts. A tree fell on an occupied car on 72nd Avenue north of Sheridan Street, very close to the location of the wind gust, with no injury to the occupants. Additional tree and minor structure damage was reported in the vicinity.
Thunderstorm Wind, Broward
- When
- February 16, 7:45 AM EST
- Where
- Broward County, 1.42 mi ENE of Port Everglades
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 26.110, -80.110
Numerous trees and powerlines down in Port Everglades area, including a 20 inch diameter pine tree snapped at its top. A catamaran capsized on Lake Sylvia with the owner trapped inside who was later rescued by Fire Rescue. An additional boat also capsized in the Port Everglades area. Dozens of beach chairs along Fort Lauderdale Beach were also tossed around and into the Atlantic. Radar winds estimated at 60 to 70 mph at the time of the damage.
Thunderstorm Wind, Broward
- When
- February 16, 7:50 AM EST
- Where
- Broward County, 0.26 mi WNW of West Hollywood to 1.27 mi W of Hollywood
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 26.021, -80.204
Strong winds lead to damage throughout the Hollywood area. Trees fell onto a home on 31st Court near Johnson Street, and severely damaged a mobile home on Arthur Street near N 58 Ave, injuring a female occupant. Radar estimated winds were around 80 mph across the area at the time of the event.
Tornado, Miami-Dade
- When
- February 16, 7:51 AM EST to 7:59 AM EST
- Where
- Miami-Dade County, 2.01 mi NNW of Biscayne Gardens to 2.18 mi W of Golden Beach
- Rating
- EF1
- Path length
- 3.78 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 25.955, -80.216
The tornado intially touched down along NW 197th Terrace and between NW 7th Court and NW 9th Avenue, doing damage to a metal awning and siding on a home. Several trees and large branches were blown down and broken to the east along NW 198th Street and NW 7th Court. The damage path continued to the east-southeast, with numerous downed trees and large limbs broken in the neighborhoods between NW 193rd Street and 197th Street to the north and south and NE 7th Street and NW 2nd Avenue to the east and west. The most significant damage in this area was a twisted carport on a house along NW 8th Court near NW 196th Street, where the corner of the roof was also lifted. Along NW 2nd Avenue, the siding was torn off of a fast food restaurant and blown to the east. The damage path continued to the east where additional trees and branches were snapped along NW 193rd Terrace and NW 193rd Street between NW 1st Place and NE 2nd Avenue. The damage path then briefly widened along Sierra Drive between Ives Dairy Road and NW 191st Street with sporadic EF1 damage ranging from snapped large trees to damage to the west facing shingles on an older masonary apartment building. Additional EF1 tree damage then occured along NE 195th and NE 196th Streets. The tornado then crossed I-95 where a semi-truck was blown off the road. The most significant damage occured along NE 191st Street and NE 14th Avenue where several power poles where tilted to the side, coconut palm trees uprooted, and the roofs of two apartment buildings where damaged. The damage path was then sporadic until the tornado crossed NE 18th Avenue, uprooting and snapping additional trees between NE 19th Place and NE 23rd Avenue and NE 191st Drive. The damage path ended along NE 191st Street before reaching the nearby canal, where one home sufferred roof damage, an electrical pole was bent, and tennis court fence blown down.
Thunderstorm Wind, Broward
- When
- February 16, 7:58 AM EST
- Where
- Broward County, 1.28 mi NNE of Pembroke
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 25.997, -80.162
McNicol Middle School WeatherBug site recorded a wind gust to 60mph/52kts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in New York, February 16, 20162 injured · $590,000 · 58 kt wind · 10 events
- Tornado and Damaging Winds in North Carolina, February 16, 2016$193,000 · EF1 · 18 events
- Strong Wind in Connecticut, February 16, 2016$200,000 · 3 events
- Winter Storm and Winter Weather in New York, February 16, 2016$90,000 · 9 events
- High Wind and Strong Wind in Rhode Island, February 16, 20161 injured · $50,000 · 55 kt wind · 5 events
- Flash Flood in New York, February 16, 2016$75,000 · 1 event
- High Wind in Massachusetts, February 16, 2016$45,000 · 56 kt wind · 3 events
- Strong Wind in New Jersey, February 16, 2016$40,000 · 2 events
- Dense Fog in Kentucky, February 16, 201622 events
- Dense Fog in Illinois, February 16, 201619 events
- Winter Weather in Kentucky, February 16, 20161 injured · 9 events
- Damaging Winds in North Carolina, February 16, 2016$15,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 614581, 622095, 614717, 614607, 614582, 615179, 614754, 614507, 614509, 614595, 615183, 614513, 614512, 614596, 614604, 615181, 614515.